The Cause Of A 3 Year Old Child Having A Stomachache After Consuming Worm Medicine?
Doctor, I have a 3 year old nephew. 1 week ago I gave the orange flavor combantrin worm medicine divided by 4 children. My nephew had stomach aches at night and wasn’t fond of eating since 1 day after taking the deworming medicine. Meanwhile, the other three children did not complain about anything. R n Was my nephew’s stomach ache due to deworming? Please explain. 0
Hi Sarah. Thank you for asking HealthReplies.com.
In Indonesia, the prevalence of diseases caused by worm parasite invasion is quite high. There are various types of worms that most commonly cause intestinal worms in humans, such as roundworms (Askaris lumbricoides), hookworms (Nacator americanus and ancylostoma duodenale), tapeworms, trematodes and pinworms. According to available data, the prevalence of Ascariasis (roundworm infection) in Indonesia is between 60-90%.
Symptoms (complaints) that are usually felt in worms:
Discomfort in the stomach to cramps in the abdominal area
nausea and vomiting
Diarrhea or constipation
Some of the factors that cause intestinal worms include:
Lack of cleanliness
The habit of not washing hands before eating
The habit of leaving food open, so that flies that carry worm eggs are infested
The drugs you mention are drugs that are indicated for treating diseases caused by worms. Of course like most other drugs, the medicine you give your nephew also has side effects such as nausea, vomiting, allergic reactions, headaches and others.
Some tips you can do:
Maintain personal and environmental hygiene
Get in the habit of washing your hands before eating with soap and clean water
Covering food, so as not to catch flies or other insects
Has well-maintained family sanitation
Do not use feces as fertilizer
Avoid contact with soil contaminated with feces
If the symptoms experienced by your nephew do not improve and even get worse, take him immediately to the nearest Puskesmas or visit a doctor for optimal treatment. Hopefully this information can be useful. Best regards, Dr. Shirly